I agree.. Just my opinion, but I can not imagine Armour not producing enough T3.. Always thought it could do just the opposite...produce too much and thats why some can't handle the Armour. I'm on Armour and am very sensitive when it comes to heart palps...so my Dr started me on a low dose and upping the meds slowly and I am doing very well as far as the T3 is concerned. On 75mgs as of right now. Started at 45mgs 5/3/08...
I know the Armour isn't working because it isn't working. I am not going to keep taking a medicnie if I can't see any benefits. If you want me to name my symptoms I can but I am sure everyone already knows them. Armour only has a little T3. The T4 it has is supposed to stimulate your gland to make more T3.
I don't have a gland. It was surgically removed and the little T3 I am receivig is not enough to remove my symptoms. I don't want to spend the rest of my life feeling miseralble. So I was just wondering If anyone else was in the same situation. I guess not. Connie
WHOA sounds like someone is not getting enough sleep!!
In order for any of us to give anyone any kind of help,opinion, experience, what have you, we have to have a clear picture. And that is what the questions are for. however, if you don't want to answer them, then, how can you expect any explaination?
That is unfair to the forum. Which I might add does a great job of helping each other out through sharing their experience, and what they have learned through research.
Have you done any research on emotions and hypothyroidism? I would recommend you do so. It is very interesting.
Redswife, There is something else I just thought about. When I started on armour, which was the end of March, I wanted to feel better the next day. I wanted it "fixed". Unfortunately, it does not work that way. I kept calling my MD, and they upped it from 30 to 60 to 90 to 120 in about 2.5 months time, which caused me to become hyper,(my fault). Most of the time, it is raised every month or so, according to lab values. Now I have had to go back down to 15 and after 2 weeks I am up to 30.
I know exactly how you feel. I have had this mess for 2 years, before it was diagnosed. And it just is no getting around going through it.
Go and read all my posts, and you will see what a time I have had. But I have had to realize that this is what it is and accept it. I don't like it, I want my life back, but you can't force it. The more you try to force it the worse it gets.
I was not kidding about the emotions part. That has a big part in hypothyroidism.
Hang in there Kiddo. Rest, drink lots of water, watch funny movies, educate yourself.
Levothyroxine or any of the T4 meds that contain levothyroxine are strictly T4 hormone replacement meds.
None of these drugs stimulate the thyroid. They replace the hormones your thyroid no longer produces. Your body takes T4 and converts it to T3 as it is needed.
I would bet less than 1 in 5,000 people are taking JUST a T3 med. T3 is very short acting, and very potent. You would have to take it four times a day I would guess, or you will be hyper and then hypo every day. It is a very unusual treatment plan, and there is no way I would try it.
T4 is a way to store T3. You want to remove the storage capacity that thyroid medication provides. What you want your doctor to do is analagous to selling you a car that has a one cup gas tank. You are going to have to stop every block and refill.
Thyroid meds do not work overnight. My thyroid meds are working just fine, but it will be several more months before I am well. That's just the way it is. Broken bones do not heal overnight.
The damage caused by thyroid disease does not heal overnight.
It may not be the meds. It may be the doctor. You may not be taking the proper dosage to make your levels correct. Unless you keep copies of your lab reports, you are just trusting your doctor to do the right thing.
Maybe he is.
Maybe he isn't.
With thyroid disease you cannot run tests and be happy when the tests come back "normal". "Normal" is not good enough. The lab ranges are too broad. You can be "within normal limits", and be sick as a dog.
I have educated myself and I have given it time. My gland cannot convert the T4 to T3 because I don't have a gland. It was removed. Armour is mostly T4 and some T3. The T4 which is supposed to convert to T3 can't work for me since don't have the gland. I have read lots of books on this and lots of internet sites. The most helpful being Stop the Thyroid Madness site. I think I have stumbled onto a forum that is typical of the people who think the tests are everything. My tests usually are normal but I am not. I thank everyone who responded to me, even the one who thinks I am nuts, but I won't bother you any more. Connie
Your gland being removed doesn’t make much difference on this issue. The majority of the conversion of T4 to T3 happens in other organs during the feedback part of the loop.
Here’s a quote from “Overcoming thyroid problems,” by Jeffrey Garber, M.D., Head of Endocrinology at Harvard (Okay, okay, so I’m throwing in the citation; having once worked in library, it’s a habit. Anyway…):
“T3 is made from T4 when one atom is removed, a conversion that occurs mostly outside the thyroid in organs and tissues where T3 is used the most, such as the liver, the kidneys, and the brain.”
I understand the problem comes when your body doesn’t properly make the conversion. That can happen whether you have a thyroid gland or whether you had it removed. It’s almost a separate issue. Testing is the only way to determine if there is a problem. Since it does involve major organs, guessing, or going on how you feel on that issue, can be dangerous.
Which bring up another point…
Please, please, especially since you no longer have a thyroid, stick with websites, books and etc. that are reputable. ‘Stop the Thyroid Madness’ is not one of those. Yes, it sounds great and looks great (I love the chutzpah aspect) but it’s based on one woman’s personal agenda. That agenda is wrought with a lot of misinformation, contradictory statements and anger. Plus, it assumes everyone is either stupid or ill informed – the form letter to take to your dr is a prime example.
Early on I read through her site. This woman starts out claiming she had horrific symptoms and a horrific experience dealing with the medical establishment. As you read on it goes from horrific to, well, rather mild. And you can tick-off the contradictions in what she says as you go along.
I once read something amusing that said this woman is a salesperson for Armour Thyroid (a med I’m not against). That’s why her site is the same color theme as the drug’s package. I don’t if that’s really true, but I can believe she’s up to selling something - other than her T-shirts.
It’s the same old, same old, similar to Mary Shomon (my other fav pseudo-thyroid-patient merchant).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.